MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 8115528
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that the patient underwent decompression and fusion at t2-t9.During surgery, the center nut of the crosslink snapped off while torque was being applied.No fragments of the product remained inside the patient.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: due to imdrf harmonization, some previously submitted device, method, result, and conclusion codes related to this event may have been updated.Product analysis results: visual microscopic the outer ring/lip of the center nut has been sheared off from the nut being over torqued and driven down into the body of the crosslink.Testing with the torque limiting driver that was returned indicated it was functioning properly and not capable of producing the torque needed to shear the ring.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7074007
Report Number1030489-2017-02416
Device Sequence Number19142006
Product Code KWP
UDI-Device Identifier00721902729522
UDI-Public00721902729522
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K030840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8115528
Device Lot NumberW06G1603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer06/11/2018
08/08/2018
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date07/10/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1